advertisement
Question
Posted by: Rob | 2010/09/01

iron deficiency

I have an iron deficiency problem. I havent ever been able to maintain an erection. Is my iron deficiency causing this?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Softie
If you take your iron tablets as you should, your iron levels will rise by 1 each month (it should be >12), so it may take you 5 months to get it up to normal level. Did they try to find the reason for the anemia? Could be due to bleeding in the bowel, or malabsorbtion of iron (in which case tablets won't really work and you may need injections or drip or even blood transfusion) Anemia in itself won't cause erection dysfunction but can cause severe tiredness which may lead to sexual problems. Other causes of erectile dysfunction could be medical conditions like diabetes, high blood pressure, certain medications, emotional causes (marriage problems etc). Mens clinic international is specialized in managing male sexual health (see http://www.menshealth.co.za/main/weakerections.htm)
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: CD again | 2010/09/02

Aah.. Thalassemia causes abnormal blood cells, thus quicker breakdown of blood cells - this can actually cause increased iron in the body which can damage the sensitive tissue in the penis. So taking Iron tablets may actually be bad if you haven''t checked your iron levels! Please post another original question as I want to give you a link to look at and can''t do it on this webpage - make subject Thalassemia ED. Have you seen a hematologist? You may need a blood transfusion.
Dr Bets

Reply to CD again
Posted by: Rob | 2010/09/02

I have Thalasemmia. I was told that its the reason for the anemia. I cant expect my girlfriend to put up with this forever. If the Thalasemmia and iron issue arent the reason for the E.D then i dont know what else to do. Im only 27, in great shape. I dont understand this. MUSE and All the other drugs are at least R124 a pop. That will obviously affect the amount of times we are intimate. There has to be something i can do.

Reply to Rob
Posted by: Cyberdoc | 2010/09/01

Hallo Softie
If you take your iron tablets as you should, your iron levels will rise by 1 each month (it should be >12), so it may take you 5 months to get it up to normal level. Did they try to find the reason for the anemia? Could be due to bleeding in the bowel, or malabsorbtion of iron (in which case tablets won't really work and you may need injections or drip or even blood transfusion) Anemia in itself won't cause erection dysfunction but can cause severe tiredness which may lead to sexual problems. Other causes of erectile dysfunction could be medical conditions like diabetes, high blood pressure, certain medications, emotional causes (marriage problems etc). Mens clinic international is specialized in managing male sexual health (see http://www.menshealth.co.za/main/weakerections.htm)
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement